Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 8, 2016, 2:20 PM EDT for Garrard County, Jessamine County, Madison County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 2:20 PM EDT (18:20 UTC)
- Expired
- Jul 8, 2016, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garrard County, KY, Jessamine County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:28 PM EDT | FLASH FLOOD | Richmond, KY | SOME STREET FLOODING REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
985
WGUS53 KLMK 081820
FFWLMK
KYC079-113-151-082115-
/O.NEW.KLMK.FF.W.0030.160708T1820Z-160708T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GARRARD COUNTY IN CENTRAL KENTUCKY...
MADISON COUNTY IN CENTRAL KENTUCKY...
EAST CENTRAL JESSAMINE COUNTY IN CENTRAL KENTUCKY...
* UNTIL 515 PM EDT
* AT 220 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RICHMOND...BEREA...KIRKSVILLE...DOYLESVILLE...COMBS...BLUE GRASS...
PEYTONTOWN...PANOLA...CROW VALLEY AND LOGANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3778 8411 3777 8408 3772 8410 3767 8409
3764 8413 3759 8445 3787 8450 3787 8444
3785 8443 3787 8441 3785 8439 3787 8436
3786 8412 3785 8411 3786 8409 3784 8409
3784 8410 3782 8412 3781 8412 3781 8408
$$
KJD1 follow-up statement
401
WGUS73 KLMK 082002
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EDT FRI JUL 8 2016
KYC079-113-151-082115-
/O.CON.KLMK.FF.W.0030.000000T0000Z-160708T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARRARD KY-MADISON KY-JESSAMINE KY-
402 PM EDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
EAST CENTRAL GARRARD...MADISON AND EAST CENTRAL JESSAMINE COUNTIES...
AT 401 PM EDT...THE PUBLIC REPORTED STREET FLOODING OCCURRING IN
RICHMOND. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RICHMOND...BEREA...KIRKSVILLE...DOYLESVILLE...COMBS...BLUE GRASS...
PEYTONTOWN...PANOLA...CROW VALLEY AND LOGANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3778 8411 3777 8408 3772 8410 3767 8409
3764 8413 3759 8445 3787 8450 3787 8444
3785 8443 3787 8441 3785 8439 3787 8436
3786 8412 3785 8411 3786 8409 3784 8409
3784 8410 3782 8412 3781 8412 3781 8408
$$
KJDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:05 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 8, 1:05 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
105 PM EDT FRI JUL 8 2016
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1211 PM EDT Fri Jul 8 2016
Updated products for inclusion of Severe Thunderstorm Watch.
Things may be quiet for a bit in subsidence behind the storms moving
through northern Kentucky into southern Ohio. We should then get a
chance to re-destabilize, allowing scattered thunderstorms to
develop by late afternoon and into the evening as the cold front to
our north approaches.
Issued at 530 AM EDT Fri Jul 8 2016
MCS over southeast Missouri is looking like it will hold itself
together and make it into our western forecast area later this
morning. MUCAPEs are in the 2000-3000 J/kg range out ahead of the
system. In addition, have an east/west axis of development ahead of
this system, in an area with K-index maxima. Should still see this
system weaken as the late morning comes on, so the eastward extent
of it is still in question. Timing for afternoon storms would be
delayed as we would need to heat back up again. Still either with
this complex or with late afternoon/evening storms, the threat for
flash flooding remains. Updated the gridded forecast to reflect
these trends, but no need to change the zones at this point.
.SHORT TERM (Now through Saturday)...
Issued at 255 AM EDT Fri Jul 8 2016
...Another Day Another Threat for Severe Storms and Flooding...
Latest RAP shows a narrow zone of strong isentropic lift forecast,
which caused a thin band of showers along I-64, to broaden some over
the early morning hours, which should enable a little more coverage
of storms during that time period. Latest WRF-NMM seems to have a
good handle on this pattern and will lean the near term in that
direction. The lift is not nearly as intense as with last night, so
not as concerned about a flood threat, but given that it will not
take much down south, with their lower flash flood guidance values,
will keep the watch up through at least 12Z. That lift should weaken
with daylight, so by late morning there should be a lull in coverage
of storms. Soon after though, we'll deal with better instability, as
temperatures rise up to near 90. Latest NCAR ensemble mean CAPEs are
shooting for between 4000 and 5000 J/kg south of I-64 by 18Z, which
when combined with boundaries left over from morning rains, a weak
cool front dropping in from the north and perhaps some energy
heading in from the system to our west should promote scattered
afternoon storms.
As for the severity of those storms, similar to the last few
afternoons DCAPEs will be high. A difference though is a stronger
flow aloft, which should promote faster storm motion and perhaps
some organization, with sounding parameters indicating the potential
for supercell development. Freezing levels are fairly high, so hail
would have to get fairly large aloft to survive to the surface.
Still think damaging winds and torrential rainfall are the main
threats for today.
Because of the risk for more storms today, the juicy airmass in
place, and the low flash flood guidance down south, will extend the
flash flood watch in time through the evening hours. By late
evening, expect these storms to start waning. Some drier air will
try and work its way in from the north behind that cool front.
Northwest winds Saturday should continue to bring that drier air in,
with dewpoints in our northern forecast area dropping into the lower
60s. Still not certain we can avoid storms completely across the TN
border, so have kept in a slight chance for precip down there.
.LONG TERM (Saturday Night through Thursday)...
Issued at 255 AM EDT Fri Jul 8 2016
An upper low will make a slow trek, perhaps stalling altogether,
somewhere across the TN or mid-MS Valley Sunday and Monday. This
once again may mean some showers across south central KY. By
Tuesday, this system should get picked back up in the flow aloft and
scoot northeast. We'd warm up in its wake and get a return of
moisture across the entire area. Isolated to scattered diurnal
storms would then be in order. By Thursday, the GFS and to a lesser
extent the Euro indicate a trough moving through the Midwest could
bring more coverage of storms.
&&
.AVIATION (18Z TAF Update)...
Issued at 104 PM EDT Fri Jul 8 2016
The main forecast challenge will be timing additional showers/storms
into terminals this afternoon into this evening. Complex of
thunderstorms has pushed east of SDF/LEX early this afternoon. This
should clear things out at these terminals for a few hours, but
additional thunderstorms will be possible late this afternoon into
this evening at all sites. Confidence in storm timing and coverage
remain rather low at this time. For tonight, a cold front should
make enough progress through all sites to dry things out for the
early morning hours into Saturday. Some low stratus will be
possible tonight, especially at BWG, but not enough confidence to
include any mention at this time.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch until midnight EDT /11 PM CDT/ tonight for
KYZ024-026>028-045>048-053>057-061>067-070>078-081-082.
IN...NONE.
&&
Update.........13
Short Term.....RJS
Long Term......RJS
Aviation.......KJDHazardous weather outlook, Jul 8, 11:20 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 AM EDT FRI JUL 8 2016 INZ077>079-084-089>092-KYZ023-025-029>043-049-091530- WASHINGTON-SCOTT-JEFFERSON-CRAWFORD-PERRY-HARRISON-FLOYD-CLARK- HANCOCK-MEADE-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...ENGLISH... TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...LEWISPORT... HAWESVILLE...BRANDENBURG...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...WINCHESTER 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. INZ076-083-091530- ORANGE-DUBOIS- INCLUDING THE CITIES OF...PAOLI...JASPER 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. KYZ024-026>028-045>048-053>057-061>067-070>078-081-082-091530- BRECKINRIDGE-OHIO-GRAYSON-HARDIN-NELSON-WASHINGTON-MERCER-JESSAMINE- LARUE-MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...HARDINSBURG...HARTFORD...LEITCHFIELD... ELIZABETHTOWN...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1120 AM EDT FRI JUL 8 2016 /1020 AM CDT FRI JUL 8 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. 13
In the hours before
Local storm report, Jul 8, 12:47 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
07/08/2016 CLARK KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN..
&&
SZAPPANOSLocal storm report, Jul 8, 1:14 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
07/08/2016 CLARK KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN..
1145 AM TSTM WND DMG 3 ENE MILTON 38.73N 85.33W
07/08/2016 TRIMBLE KY DEPT OF HIGHWAYS
TREES DOWN.
1145 AM TSTM WND DMG 4 ESE MILTON 38.70N 85.30W
07/08/2016 TRIMBLE KY DEPT OF HIGHWAYS
TREE DOWN. .
1140 AM TSTM WND DMG 2 N NORTH MADISON 38.80N 85.39W
07/08/2016 JEFFERSON IN DEPT OF HIGHWAYS
TREES AND POWER POLE DOWN.
1130 AM TSTM WND DMG 2 SSW CHINA 38.78N 85.34W
07/08/2016 JEFFERSON IN DEPT OF HIGHWAYS
TREES DOWN ON ALDER ROAD.
1125 AM TSTM WND DMG MADISON 38.76N 85.38W
07/08/2016 JEFFERSON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1122 AM TSTM WND DMG NEW PEKIN 38.51N 86.02W
07/08/2016 WASHINGTON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1120 AM TSTM WND DMG SALEM 38.61N 86.10W
07/08/2016 WASHINGTON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1115 AM TSTM WND DMG HANOVER 38.72N 85.47W
07/08/2016 JEFFERSON IN PUBLIC
TREES REPORTED DOWN.
1105 AM TSTM WND DMG BEDFORD 38.60N 85.32W
07/08/2016 TRIMBLE KY PUBLIC
TREE REPORTED DOWN.
1100 AM TSTM WND DMG SELLERSBURG 38.40N 85.76W
07/08/2016 CLARK IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1045 AM TSTM WND DMG NEW ALBANY 38.31N 85.82W
07/08/2016 FLOYD IN PUBLIC
TREES REPORTED DOWN. TREE FELL ON CAR WITH
THREE PEOPLE IN IT... ALL ARE OK.
1040 AM TSTM WND DMG MARENGO 38.38N 86.34W
07/08/2016 CRAWFORD IN PUBLIC
TREE DOWN ON HOUSE.
1035 AM TSTM WND DMG NEW ALBANY 38.31N 85.83W
07/08/2016 FLOYD IN PUBLIC
LARGE TREE TOP FALLEN.
1030 AM TSTM WND DMG CORYDON 38.22N 86.12W
07/08/2016 HARRISON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1030 AM TSTM WND DMG MARENGO 38.38N 86.34W
07/08/2016 CRAWFORD IN PUBLIC
TREE DOWN.
1030 AM TSTM WND DMG PALMYRA 38.41N 86.12W
07/08/2016 HARRISON IN LAW ENFORCEMENT
TREES REPORTED DOWN.
0930 AM TSTM WND DMG TELL CITY 37.95N 86.76W
07/08/2016 PERRY IN PUBLIC
A COUPLE OF TREES REPORTED DOWN.
0922 AM TSTM WND DMG LEWISPORT 37.94N 86.90W
07/08/2016 HANCOCK KY LAW ENFORCEMENT
TREE REPORTED DOWN ON CAR..
0920 AM TSTM WND DMG HAWESVILLE 37.90N 86.76W
07/08/2016 HANCOCK KY LAW ENFORCEMENT
TREES DOWN.
&&
NWS LOUISVILLE KY
IRIS SYSTEM
SZAPPANOSSpecial weather statement, Jul 8, 1:33 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 PM EDT FRI JUL 8 2016
KYZ039-045-046-081800-
WASHINGTON-NELSON-ANDERSON-
133 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON...CENTRAL
NELSON AND SOUTHWESTERN ANDERSON COUNTIES...
AT 133 PM EDT...A STRONG THUNDERSTORM WAS NEAR BARDSTOWN...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BARDSTOWN...WILLISBURG...MACKVILLE...POLIN...BOTLAND...FREDERICKTOWN...
SAMUELS FIELD AIRPORT...VALLEY HILL...THOMPSONVILLE AND CHAPLIN.
LAT...LON 3772 8540 3772 8541 3773 8555 3787 8550
3794 8506 3771 8506
TIME...MOT...LOC 1733Z 266DEG 22KT 3779 8541
KJDSpecial weather statement, Jul 8, 2:06 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM EDT FRI JUL 8 2016
KYZ041-047>049-055>057-081830-
MERCER-BOYLE-FAYETTE-CLARK-MADISON-GARRARD-JESSAMINE-
206 PM EDT FRI JUL 8 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT GARRARD...
SOUTHEASTERN FAYETTE...MADISON...NORTHEASTERN BOYLE...JESSAMINE...
SOUTHERN CLARK AND SOUTHEASTERN MERCER COUNTIES...
AT 206 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF HARRODSBURG TO FOX...AND MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...NICHOLASVILLE...DANVILLE...HARRODSBURG...LANCASTER...HARRIS
FERRY...MCCREARY...BEREA...WILMORE AND BURGIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3785 8406 3782 8407 3785 8408 3782 8412
3781 8412 3782 8410 3767 8409 3765 8412
3757 8456 3761 8465 3764 8465 3762 8466
3773 8489 3787 8471 3794 8466 3787 8400
3786 8403 3783 8400
TIME...MOT...LOC 1806Z 241DEG 20KT 3785 8484 3777 8407
KJDSpecial weather statement, Jul 8, 2:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM CDT FRI JUL 8 2016 KYZ074-076-077-081-081845- METCALF-ADAIR-CUMBERLAND-BARREN- 115 PM CDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT METCALFE...NORTHEASTERN BARREN...SOUTHWESTERN ADAIR AND NORTHWESTERN CUMBERLAND COUNTIES... AT 115 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF GLASGOW... MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...EDMONTON...FLATWOOD...SPARKSVILLE...KINO...SUMMER SHADE...NEW LIBERTY...CEDAR FLATS...BLISS AND WISDOM. LAT...LON 3688 8590 3707 8586 3709 8532 3682 8531 TIME...MOT...LOC 1815Z 268DEG 31KT 3695 8577 KJD
Special weather statement, Jul 8, 2:18 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT FRI JUL 8 2016
KYZ046-047-054-055-081845-
WASHINGTON-MERCER-BOYLE-MARION-
218 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MARION...
SOUTHEASTERN WASHINGTON...BOYLE AND SOUTHWESTERN MERCER COUNTIES...
AT 218 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...LEBANON...SPRINGFIELD...JUNCTION CITY...MACKVILLE...
JENKINSVILLE...DIXVILLE...GRAVEL SWITCH...PARKSVILLE AND THOMPSONVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3758 8478 3755 8483 3757 8524 3774 8518
3774 8482 3759 8475
TIME...MOT...LOC 1818Z 268DEG 31KT 3765 8508
KJDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:07 PM EDT | River Flood Warning | LMK | Edmonson | 49 hr |
| Jul 8, 9:12 AM EDT | Severe Thunderstorm Warning | LMK | Hancock | 33 min |
| Jul 8, 9:25 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 35 min |
| Jul 8, 9:48 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 27 min |
| Jul 8, 10:07 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson | 38 min |
| Jul 8, 10:16 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 44 min |
| Jul 8, 10:46 AM EDT | Special Weather Statement | LMK | Jefferson, Spencer | 29 min |
| Jul 8, 10:50 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 40 min |
| Jul 8, 10:58 AM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 32 min |
| Jul 8, 11:10 AM EDT | Special Weather Statement | LMK | Anderson, Henry, Oldham, Shelby, Spencer | 35 min |
| Jul 8, 11:27 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 33 min |
| Jul 8, 11:28 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 32 min |
| Jul 8, 11:50 AM EDT | Special Weather Statement | LMK | Fayette, Scott | 25 min |
| Jul 8, 12:11 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Harrison, Nicholas | 34 min |
| Jul 8, 12:18 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 27 min |
| Jul 8, 1:33 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 27 min |
| Jul 8, 1:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 36 min |
| Jul 8, 2:06 PM EDT | Special Weather Statement | LMK | Garrard, Jessamine, Madison | 24 min |
| Jul 8, 2:10 PM EDT | Areal Flood Advisory | LMK | Anderson, Boyle, Clark, Fayette, Garrard, Jessamine and 4 more | 3 hr |
| Jul 8, 2:15 PM EDT | Special Weather Statement | LMK | Metcalfe | 30 min |
| Jul 8, 2:18 PM EDT | Special Weather Statement | LMK | Boyle | 27 min |
| Jul 8, 2:22 PM EDT | Special Weather Statement | LMK | Allen, Monroe | 38 min |
| Jul 8, 2:30 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 30 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | LMK | Madison | 9 min |
| Jul 8, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Mercer | 34 min |
| Jul 8, 2:48 PM EDT | Flash Flood Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Mercer, Washington and 1 more | 3 hr |
| Jul 8, 2:48 PM EDT | Flash Flood Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Madison, Mercer and 2 more | 3 hr |
| Jul 8, 2:57 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland | 33 min |
| Jul 8, 2:59 PM EDT | Special Weather Statement | LMK | Monroe | 46 min |
| Jul 8, 3:01 PM EDT | Special Weather Statement | LMK | Garrard, Madison | 44 min |
| Jul 8, 3:14 PM EDT | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 3 hr |
| Jul 8, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe | 20 min |
| Jul 8, 3:39 PM EDT | Flash Flood Warning | LMK | Garrard, Lincoln, Madison | 3 hr |
| Jul 8, 7:25 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 35 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.